Alert archive / Massachusetts / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 25, 2011, 1:21 PM EDT for Essex County, Middlesex County, Massachusetts; Providence County, Rhode Island. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2011, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 25, 2011, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Boston/Norton, MA
Counties Essex County, MA, Middlesex County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546 WWUS81 KBOX 251721 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 121 PM EDT THU AUG 25 2011 CTZ003-004-MAZ004>007-012>015-026-NHZ012-RIZ001-251815- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-WESTERN ESSEX MA-WESTERN NORFOLK MA-WINDHAM CT- 121 PM EDT THU AUG 25 2011 AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND HEAVY RAINFALL ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF LOWELL MASSACHUSETTS TO 5 MILES SOUTHWEST OF MANSFIELD CONNECTICUT...MOVING EAST AT 30 MPH. THIS LINE OF HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWEST RHODE ISLAND AND THE I495 AND 128 CORRIDORS OF EASTERN MASSACHUSETTS THROUGH 230 PM. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4269 7079 4178 7166 4170 7245 4274 7136 $$ NOCERA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 11:00 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 25, 11:00 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1100 AM EDT THU AUG 25 2011
.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE
REGION...MAINLY THIS AFTERNOON INTO TONIGHT. WEAK HIGH PRESSURE MAY
PROVIDE MAINLY DRY WEATHER FRIDAY. HURRICANE IRENE WILL LIKELY HAVE
A SIGNIFICANT IMPACT ACROSS THE REGION THIS WEEKEND...BUT ITS
TRACK...INTENSITY AND POTENTIAL HAZARDS REMAIN UNCERTAIN.
&&
.NEAR TERM /UNTIL 3 PM THIS AFTERNOON/...
1100 AM UPDATE...
CLOUDS MOVING ACROSS THE REGION THIS MORNING WITH LINE OF
SHOWERS/TSTMS ACROSS THE HUDSON VALLEY STARTING TO REACH INTO W
MA/CT LATE THIS MORNING AHEAD OF APPROACHING COLD FRONT ACROSS
CENTRAL NY/PA AT 14Z. S-SW WINDS ALSO PICKING UP AS PRES GRADIENT
INCREASES AHEAD OF FRONT. APPEARS THAT CAPE IS STARTING TO INCREASE
TO AROUND 1000 J/KG ACROSS CT/RI...WITH BULK SHEAR FROM THE SW AT
35-40 KT STARTING TO PUSH INTO THE REGION. BEST MID LEVEL LAPSE
RATES ASSOCIATED WITH PRECIP SHIELD ACROSS SE NY/E PA AT 6.5C/KM.
BIG QUESTION REMAINS ABOUT AMOUNT OF CLOUD COVER AND ITS EFFECTS ON
DESTABILIZATION...CONVECTION DEVELOPMENT AND STRENGTH THROUGH THE
MID AFTERNOON AS THE PRECIP MOVES INTO CENTRAL AND WESTERN AREAS.
DID SLOW TIMING DOWN OF LEADING EDGE OF PRECIP JUST A BIT AS IT
APPEARS THE LINE OF CONVECTION OVER NY/PA MAY BE LINING UP WITH
UPPER LEVEL S-SW FLOW. THIS COULD ALSO BE A PROBLEM WITH TRAINING OF
SHOWERS/TSTMS AND HIGH PW/S OF 2 INCHES THAT COULD CAUSE LOCALIZED
FLOODING.
&&
.SHORT TERM /3 PM THIS AFTERNOON THROUGH FRIDAY NIGHT/...
**POTENTIAL FOR STRONG TO SEVERE STORMS IS INCREASING**
A MUGGY AFTERNOON WILL CONTINUE WITH TEMPS REACHING THE UPPER 70S TO
LOW 80S AND DEWPTS IN THE LOW 70S. THIS JUICY AIRMASS WILL HELP AID
IN THE POTENTIAL FOR SEVERE WEATHER. UPPER LEVEL LOW WILL WEAKEN
OVER CANADA AND PUSH A WEAKENING TROUGH ACROSS NEW ENGLAND CREATING
DIFLUENCE IN THE MID TO UPPER LEVELS. A COLD FRONT ASSOCIATED WITH
THIS TROUGH WILL PUSH THROUGH THE AREA BEING THE MAIN FORCE OF LIFT.
AN EXITING UPPER LEVEL JET WILL BE OVER THE REGION INCREASING THE
DYNAMICAL POTENTIAL FOR STORMS.
WITH ALL THE DYNAMICS COMING TOGETHER...IT APPEARS STORMS MAY FIRE
BETWEEN 18-21Z THIS AFTERNOON. ML CAPE VALUES OF 1000-1500 J/KG WILL
HELP INCREASE IN CONVECTION POTENTIAL. THERE COULD BE MORE OR LESS
INSTABILITY DEPENDING ON THE AMOUNT OF CLOUD COVER OVER THE REGION
FROM THIS MORNINGS STORMS IN WESTERN NY. APPEARS THAT CLOUDS COULD
BREAK IN THE AFTERNOON AS NAM HAS SOME DRYING OUT IN THE MID LEVELS.
LOOKING AT SHEAR LEVELS...0-6KM BULK SHEAR HAS VALUES AROUND
30-45KTS WITH 0-1KM BULK SHEAR VECTORS 20-30KTS!!! THIS AMOUNT OF
SHEAR AND WITH THE COMBINED INSTABILITY WILL HELP AID IN THE
DEVELOPMENT OF AN ISOLATED SUPERCELL OR TWO. ONLY LIMITING FACTOR IS
THE MID-LEVEL LAPSE RATES. MAIN TREATS WILL BE AN ISOLATED
TORNADO...SMALL HAIL...AND DAMAGING WINDS DURING THE AFTERNOON HOURS
WITH THE BEST AREA BEING WESTERN MASS/CT.
THURSDAY NIGHT...
THROUGH THE EVENING HOURS...UNIFIED WIND DIRECTION WILL ALLOW FOR
STORMS TO CONVERGE. WITH MODEST CAPE VALUES LINGERING INTO THE NIGHT
TIME HOURS...AND THE FRONTAL SYSTEM PUSHING THROUGH...WE MAY SEE A
STRONG SQUALL LINE TREK THROUGH WITH DAMAGING WINDS BEING THE MAIN
TREAT FOR THE EASTERN PORTION OF THE AREA. PWAT VALUES NEARING 2
INCHES AND HIGH THETA-E VALUES WILL HELP INCREASE THE POTENTIAL FOR
LOCALIZED HEAVY RAIN/FLOODING.
FRIDAY...
UPPER LEVEL TROUGH WILL FADE OVER THE REGION...ALLOWING FOR FRONTAL
SYSTEM TO STALL OUT OVER THE SOUTHERN OUTER WATERS. WITH MODEST
CAPE VALUES STILL OVER THE REGION...CANNOT RULE OUT A THUNDERSTORM
OR TWO. TEMPS WILL WARM RIGHT BACK UP INTO THE 80S AS DEWS STAY IN
THE UPPER 60S. WEAK SURFACE RIDGING MAY SQUEAK ACROSS THE AREA
DRYING A PORTION OF FRIDAY OUT BUT WITH IRENE APPROACHING... FRIDAY
NIGHT MAY BE A WASHOUT WITH THETA-E ADVECTION OVER SOUTHERN NEW
ENGLAND INCREASING THE POTENTIAL FOR SHOWERS ESP INTO THE OVERNIGHT
HOURS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
***HURRICANE IRENE WILL LIKELY HAVE A SIGNIFICANT IMPACT ACROSS
SOUTHERN NEW ENGLAND THIS WEEKEND BUT THE TRACK AND EXACT HAZARDS
REMAIN HIGHLY UNCERTAIN***
POTENTIAL IMPACTS...
1) HIGH SURF AND DANGEROUS RIP CURRENTS ARRIVE WELL AHEAD OF IRENE
2) HEAVY RAIN AND POTENTIAL INLAND FLOODING - ESPECIALLY
ON THE WEST SIDE OF THE STORM
3) DAMAGING WINDS - ESPECIALLY ON THE EAST SIDE OF THE STORM
4) LARGE AND POTENTIAL DESTRUCTIVE STORM SURGE/COASTAL FLOODING
ALONG THE SOUTH COAST
5) A FEW WEAK TORNADOES ARE POSSIBLE ON THE NORTH AND NORTHEAST SIDE
OF IRENE.
GENERAL DISCUSSION ON IRENE...
THERE IS STILL TREMENDOUS SPREAD ON THE TIMING AND TRACK OF IRENE
AMONGST THE MODELS AND ENSEMBLES. THIS CERTAINLY CAN BE EXPECTED AS
POTENTIAL LANDFALL IN OUR REGION IS STILL MORE THAN 72-84 HOURS
OUT. AT THIS TIME RANGE...THE MODELS CAN STILL MAKE SIGNIFICANT
ADJUSTMENTS ON THE TIMING/TRACK AND INTENSITY AND CERTAINLY FLIP
FLOP.
CONSENSUS OF THE 00Z MODELS HAVE CERTAINLY PUSHED THE TRACK TO THE
WEST. THIS IS PARTICULARLY TRUE FOR THE LATEST ECMWF WHICH NOW HAS
THE CENTER NEAR PHILADELPHIA AT 00Z MONDAY. ON THE OTHER
EXTREME...THE 00Z CANADIAN MODEL HAS THE CENTER PASSING NEAR THE
CAPE/ISLANDS. OVERALL...THE MODEL CONSENSUS HAS TAKEN A JUMP WEST
AT 00Z...SHOWING LANDFALL NEAR CONNECTICUT/LONG ISLAND.
HOWEVER...THERE IS STILL A SMALLER CLUSTERING ACROSS FAR SOUTHEAST
MA/CAPE/ISLANDS INDICATING THE CONTINUED UNCERTAINTY.
HURRICANE IRENE WILL LIKELY HAVE A SIGNIFICANT IMPACT ACROSS
SOUTHERN ENGLAND SUNDAY AND SUNDAY NIGHT. IRENE HAS THE POTENTIAL
TO PRODUCE SIGNIFICANT DAMAGE IN SEVERAL FORMS. IF THE 00Z MODEL
CONSENSUS HOLDS AND A GOOD PORTION OF OUR REGION ENDS UP ON THE
EASTERN SIDE OF THIS STORM...SIGNIFICANT DAMAGE ACROSS THE REGION IS
LIKELY. THIS FROM VERY STRONG SOUTHERLY WINDS AND A LARGE/
POTENTIALLY DESTRUCTIVE STORM SURGE ACROSS PORTIONS OF THE SOUTH
COAST. HOWEVER...IF THE MODELS TREND EVEN FURTHER WEST LIKE THE 00Z
ECMWF AND HAVE LANDFALL WEST OF SOUTHERN NEW ENGLAND THE WORST WOULD
BE SOUTHWEST OF OUR REGION. WE STILL WOULD LIKELY HAVE A PERIOD
STRONG DAMAGING SOUTHERLY WINDS/COASTAL FLOODING...BUT OUR REGION
WOULD BE SPARED THE WORST. IF THE MODELS WERE TO TREND TO THE
EASTERN MOST SOLUTIONS LIKE THE 00Z GGEM...HEAVY RAIN AND INLAND
FLOODING WOULD BE THE BIGGEST CONCERNS WITH THE STRONGEST
WINDS/SIGNIFICANT COASTAL FLOOD THREAT MAINLY ACROSS OUR FAR
SOUTHEAST SECTIONS.
THE EXACT TIMING OF IRENE STILL REMAINS UNCERTAIN...BUT A
PREDECESSOR RAINFALL EVENT IS LIKELY TO DEVELOP AHEAD OF IRENE.
THIS A RESULT OF TROPICAL MOISTURE BEING SUCKED NORTHWARD WELL OUT
AHEAD OF THE SYSTEM. WHILE THE DAYLIGHT HOURS SATURDAY ARE NOT
EXPECTED TO BE A WASHOUT...PLENTY OF LOW LEVEL MOISTURE AND MARGINAL
INSTABILITY SHOULD RESULT IN SCATTERED SHOWERS AND A FEW
THUNDERSTORMS. THE REAL PREDECESSOR RAINFALL EVENT LOOKS TO BEGIN
SATURDAY NIGHT...AS SHOWERS MAY BE HEAVY AT TIMES AS TROPICAL
MOISTURE STREAMS NORTHWARD. THE WORST IMPACT OF IRENE ARE EXPECTED
SUNDAY INTO SUNDAY EVENING AS IRENE MAKES LANDFALL SOMEWHERE ACROSS
SOUTHERN NEW ENGLAND.
ALL IN ALL...IRENE IS STILL MORE THAN 72-84 HOURS FROM MAKING A
POTENTIAL LANDFALL ACROSS SOUTHERN NEW ENGLAND AND THE TRACK REMAINS
HIGHLY UNCERTAIN. THE 00Z MODEL CONSENSUS DID SHIFT TO THE
LEFT...WHICH WOULD EXPOSE MUCH OF OUR REGION TO THE MORE DANGEROUS
PART OF THE STORM AND MAY RESULT IN A SIGNIFICANT AND DESTRUCTIVE
STORM SURGE ON THE SOUTH COAST. VERY STRONG AND DAMAGING SOUTHERLY
WIND GUSTS WOULD ALSO BE POSSIBLE ACROSS THE REGION. HOWEVER...IF
THE MODEL CONSENSUS SHIFTS EVEN FURTHER WEST LIKE THE 00Z ECMWF WILL
STILL HAVE A SIGNIFICANT IMPACT...BUT THE WORST CONDITIONS WILL BE
TO OUR SOUTHWEST. FINALLY...THERE IS STILL A CLUSTERING OF MODELS
THAT SHOW A POTENTIAL LANDFALL ACROSS FAR SOUTHEAST
MA/CAPE/ISLANDS. AN EASTERN TREND WOULD MAY SPARE MUCH OF OUR
REGION THE MORE SIGNIFICANT WIND/STORM SURGE DAMAGE...EXCEPT FOR
HEAVY RAIN AND INLAND FLOODING. WE STILL HAVE TO KEEP ALL THESE
OPTIONS OPEN AS IRENE/S TRACK REMAINS UNCERTAIN. DESPITE THE
UNCERTAINTY...THIS HAS THE POTENTIAL TO BE A VERY SIGNIFICANT AND
DAMAGING EVENT IN SOUTHERN NEW ENGLAND AND PEOPLE SHOULD BE PREPARED.
TIDES...
SOUTH NEW ENGLAND SHORELINE
LOW TIDE...AROUND 2 PM SUNDAY
HIGH TIDE...AROUND 8 PM SUNDAY
SOUTHEAST NEW ENGLAND SHORELINE
LOW TIDE...AROUND 6 PM SUNDAY
HIGH TIDE...AROUND 12 AM MONDAY
EAST NEW ENGLAND SHORELINE
LOW TIDE...AROUND 6 PM SUNDAY
HIGH TIDE...AROUND 12 AM MONDAY
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH THIS AFTERNOON...
MODERATE CONFIDENCE IN MAINLY MARGINAL MVFR-VFR CEILINGS. SCATTERED
SHOWERS AND THUNDERSTORMS WILL SLOWLY OVERSPREAD THE REGION FROM THE
WEST...WITH THE BULK OF THE ACTION LIKELY IN THE AFTERNOON AND
EVENING. LOW CONFIDENCE ON SPECIFICS/TIMING SO HAVE MENTIONED A CB
GROUP FOR NOW...BUT TAFS MAY NEED TO BE AMENDED AS CONFIDENCE IN
LOCATION AND TIMING OF ANY CONVECTION INCREASES. CONVECTION SHOULD
OCCUR FIRST IN THE WEST AND THEN LATER IN THE EAST. SOUTHERLY WIND
GUSTS OF 20 TO 30 KNOTS ARE EXPECTED TO AFFECT THE TERMINALS THIS
AFTERNOON.
TONIGHT...
MODERATE CONFIDENCE VFR/MVFR. COLD FRONT WILL CONTINUE E AND
OFFSHORE TOWARDS MORNING. SHRA/TSRA LINGER WITH STRONG STORMS
PSBL. ANY DIRECT IMPACTS TO TERMINALS WILL RESULT IN TEMPO IFR
CIGS/VSBYS. ACROSS THE W/NW...LEFT OVER RAINS WILL PSBLY LEAD TO
PATCHY FOG DEVELOPMENT. LOW CONFIDENCE. SLY FLOW...WITH GUSTS PSBL
AROUND 15 KTS...SHIFTING OUT OF THE W/NW BEHIND THE FRONT.
KBOS TERMINAL...
MODERATE CONFIDENCE IN VFR CONDITIONS INTO MUCH OF THE MORNING.
MARGINAL MVFR-VFR CEILINGS MAY DEVELOP THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS MAY AFFECT THE TERMINAL...ESPECIALLY BY
LATE AFTERNOON AND EVENING. MVFR CONDITIONS ARE MOST LIKELY TONIGHT.
OUTLOOK...SATURDAY THROUGH MONDAY...
SATURDAY...MODERATE CONFIDENCE. MAINLY VFR-MVFR CONDITIONS ARE
EXPECTED IN SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS.
SATURDAY NIGHT AND SUNDAY...MODERATE TO HIGH CONFIDENCE. CONDITIONS
SHOULD DETERIORATE TO IFR WITH PERHAPS SOME LIFR CONDITIONS. THIS A
RESULT OF HEAVY RAIN SHOWERS....WITH STRONG WINDS AND LLWS EXPECTED
TO DEVELOP ON SUNDAY IN ASSOCIATION WITH IRENE.
&&
.MARINE...
THIS AFTERNOON AND TONIGHT...SSW WINDS INCREASE TO 20-25 KT WITH
APPROACHING COLD FRONT...HIGHEST WINDS NEAR SHORE. SCT TSTMS BECOME
NUMEROUS AFTN AND EVENING FROM WEST TO EAST. STRONG WINDS AND HEAVY
RAIN LIKELY. SEAS WILL BUILD UP TO 6 FT.
FRIDAY-FRIDAY NIGHT...WITH SURFACE RIDGING MOVING OVER THE
AREA...THE STRONG SOUTHERLY WINDS WILL BEGIN TO DIE DOWN. HAVE
EXTENDED THE SCA THROUGH 12Z FRIDAY MAINLY FOR THE SOUTHERN SEAS.
OUTLOOK...SATURDAY THROUGH MONDAY...
SATURDAY AND SATURDAY NIGHT...
SOUTHERLY SWELL TO INCREASE WELL AHEAD OF IRENE. SEAS SHOULD BUILD
TO BETWEEN 8 AND 13 FEET ACROSS THE SOUTHERN OUTER-WATERS BY
SATURDAY NIGHT. ALL MARINERS SHOULD RETURN TO PORT BY SATURDAY
EVENING AS AN EXTREMELY DANGEROUS SITUATION IS ANTICIPATED OVER THE
WATERS ON SUNDAY.
SUNDAY...
THE MAIN AFFECTS FROM IRENE WILL BE FELT WITH VERY STRONG WIND AND
EXTREMELY HIGH SEAS. THE POTENTIAL EXISTS FOR SEAS TO REACH 30 FEET
ACROSS THE SOUTHERN WATERS.
&&
.TROPICAL...
PREPAREDNESS GUIDES...ALONG WITH THE LATEST FORECAST INFORMATION
ON HURRICANE IRENE...ARE AVAILABLE ON OUR WEBSITE AT
HTTP://WWW.WEATHER.GOV/BOSTON /ALL IN LOWERCASE/.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
ANZ230>234-236-237-251.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR ANZ235-250-
254>256.
&&
SYNOPSIS...FRANK/DOODY/DUNTEN
NEAR TERM...EVT/DUNTEN
SHORT TERM...DUNTEN
LONG TERM...FRANK/DOODY
AVIATION...FRANK/DUNTEN/EVT
MARINE...FRANK/DOODY/DUNTEN
TROPICAL...STAFFHazardous weather outlook, Aug 25, 4:34 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 434 AM EDT THU AUG 25 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-260845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 434 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT BEING STRONG TO DAMAGING STRAIGHT LINE WINDS WITH A SECONDARY CONCERN BEING HAIL. LOCALLY HEAVY RAINFALL WITH ANY THUNDERSTORM MAY RESULT IN ISOLATED POCKETS OF URBAN AND POOR DRAINAGE STREET FLOODING...REQUIRING THE ISSUANCE OF FLOOD ADVISORIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HURRICANE IRENE WILL LIKELY HAVE A SIGNIFICANT IMPACT ACROSS SOUTHERN NEW ENGLAND THIS WEEKEND...BUT THE TRACK AND EXACT HAZARDS REMAIN HIGHLY UNCERTAIN. THE POTENTIAL MAIN IMPACTS ARE THE FOLLOWING...HEAVY RAIN AND INLAND FLOODING ESPECIALLY WEST OF THE STORM. TO THE EAST OF THE STORM...VERY STRONG DAMAGING WIND GUSTS AND A LARGE STORM SURGE RESULTING IN SIGNIFICANT COASTAL FLOODING ARE POSSIBLE ESPECIALLY ALONG THE SOUTH COAST. AN ISOLATED WEAK TORNADO OR TWO ARE ALSO POSSIBLE ON THE NORTH AND EAST SIDE OF IRENE ON SUNDAY. SEAS WILL BUILD AS EARLY AS FRIDAY...ESPECIALLY ALONG THE SOUTH SHORELINE. ANTICIPATE HIGH SURF AND DANGEROUS RIP CURRENTS INTO EARLY NEXT WEEK. PREPAREDNESS GUIDES...ALONG WITH THE LATEST FORECAST INFORMATION ON HURRICANE IRENE...ARE AVAILABLE ON OUR WEBSITE AT HTTP://WWW.WEATHER.GOV/BOSTON /ALL IN LOWERCASE/ .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-260845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 434 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS LATE THIS AFTERNOON AND INTO TONIGHT. THE MAIN THREATS WOULD BE STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HURRICANE IRENE WILL HAVE A VERY SIGNIFICANT AND POTENTIALLY LIFE THREATENING SITUATION TO THE MARINE COMMUNITY. VERY STRONG WINDS ARE EXPECTED TO DEVELOP ON SUNDAY WITH THE POTENTIAL FOR SEAS TO BUILD TO 30 FEET ACROSS PORTIONS OF OUR WATERS. MARINERS SHOULD BE SECURING OR MOVING THEIR BOATS OUT OF THE WATER...AND TO REVIEW THEIR TROPICAL SAFETY PLANS. IF MAKING OFFSHORE TRIPS...BE SURE TO MONITOR THE FORECAST CLOSELY. PREPAREDNESS GUIDES...ALONG WITH THE LATEST FORECAST INFORMATION ON HURRICANE IRENE...ARE AVAILABLE ON OUR WEBSITE AT HTTP://WWW.WEATHER.GOV/BOSTON /ALL IN LOWERCASE/ .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 25, 10:50 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1050 AM EDT THU AUG 25 2011
NHZ011-015-251545-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1050 AM EDT THU AUG 25 2011
AT 1048 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH. THE DEVELOPING THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM MARLOW TO CHESTERFIELD...AND WERE MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SULLIVAN...KEENE...STODDARD...
MARLBOROUGH...ROXBURY...NELSON...HARRISVILLE...WINDSOR...
HILLSBOROUGH...ANTRIM AND DEERING.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4312 7185 4314 7174 4304 7185 4278 7251
4280 7254 4281 7255 4316 7217 4314 7217
4313 7205 4315 7203 4319 7203 4321 7191
WTBSpecial weather statement, Aug 25, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 121 PM EDT THU AUG 25 2011 CTZ003-004-MAZ004>007-012>015-026-NHZ012-RIZ001-251815- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-WESTERN ESSEX MA-WESTERN NORFOLK MA-WINDHAM CT- 121 PM EDT THU AUG 25 2011 AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND HEAVY RAINFALL ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF LOWELL MASSACHUSETTS TO 5 MILES SOUTHWEST OF MANSFIELD CONNECTICUT...MOVING EAST AT 30 MPH. THIS LINE OF HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWEST RHODE ISLAND AND THE I495 AND 128 CORRIDORS OF EASTERN MASSACHUSETTS THROUGH 230 PM. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4269 7079 4178 7166 4170 7245 4274 7136 NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:24 PM EDT | Special Weather Statement | BOX | Essex, Norfolk, Suffolk | 51 min |
| Aug 25, 5:03 PM EDT | Rip Current Statement | BOX | Barnstable, Bristol, Dukes, Nantucket | 13 hr |
| Aug 25, 7:55 PM EDT | Special Weather Statement | BOX | Hampshire | 65 min |
| Aug 25, 10:50 AM EDT | Special Weather Statement | BOX | Cheshire | 55 min |
Nearby
Special Weather Statements in Massachusetts, 2011Special Weather Statements in Rhode Island, 2011Special Weather Statements in Connecticut, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.